Journal of Statistical Physics

, Volume 154, Issue 1–2, pp 327–333 | Cite as

New Erdős-Kac Type Theorems for Signed Measures on Square-Free Integers

  • Maria Avdeeva
  • Dong Li
  • Yakov G. Sinai


We consider a family of signed measures supported on the set of square-free numbers. We prove some local limit theorems for the prime divisor counting function ω(n) and establish new Erdős-Kac type results.


Erdős-Kac Square-free Signed measure 



D. Li was supported in part by NSF under agreement No. DMS-1128155. Ya.G. Sinai was supported by the NSF grant No. DMS-0901235. D. Li was also supported by an Nserc Discovery grant.


  1. 1.
    Avdeeva, M., Li, D., Sinai, Y.G.: New limiting distributions for the Möbius function. Mosc. J. Comb. Number Theory (to appear) Google Scholar
  2. 2.
    Cellarosi, F.: Smooth sums over smooth k-free numbers and statistical mechanics. Available at
  3. 3.
    Cellarosi, F., Sinai, Y.G.: The möbius function and statistical mechanics. Bull. Math. Sci. 1(2), 245–275 (2011) CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Cellarosi, F., Sinai, Y.G.: Non-standard limit theorems in Number theory. Prokhorov Festschrift (to appear) Google Scholar
  5. 5.
    Cellarosi, F., Sinai, Y.G.: Ergodic properties of square-free numbers. J. Eur. Math. Soc. 15(4), 1343–1374 (2013) CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Delange, H.: Sur le nombre des diviseurs premiers de n. C. R. Acad. Sci. Paris 237, 542–544 (1953) zbMATHMathSciNetGoogle Scholar
  7. 7.
    Elliott, P.D.T.A.: Probabilistic Number Theory. Grundlehren Math. Wiss., vol. 239/240. Springer, New York (1979) CrossRefzbMATHGoogle Scholar
  8. 8.
    Erdos, P., Kac, M.: The Gaussian law of errors in the theory of additive number theoretic functions. Am. J. Math. 62(1/4), 738–742 (1940) CrossRefMathSciNetGoogle Scholar
  9. 9.
    Granville, A., Soundararajan, K.: Sieving and the Erdos-Kac Theorem. Equidistribution in Number Theory, an Introduction. NATO Sci. Ser. II Math. Phys. Chem., vol. 237, pp. 15–27. Springer, Dordrecht (2007) CrossRefGoogle Scholar
  10. 10.
    Halberstam, H.: On the distribution of additive number theoretic functions. I. J. Lond. Math. Soc. 30, 43–53 (1955) CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Hardy, G.H., Ramanujan, S.: The normal number of prime factors of a number n. Pure Appl. Math. Q. 48, 76–97 (1917) zbMATHGoogle Scholar
  12. 12.
    Kac, M.: Probability methods in some problems of analysis and number theory. Bull. Am. Math. Soc. 55, 641–665 (1949) CrossRefzbMATHGoogle Scholar
  13. 13.
    Kubilius, J.: Probabilistic Methods in the Theory of Numbers. Transl. Math. Monogr., vol. 11. Amer. Math. Soc., Providence (1964) zbMATHGoogle Scholar
  14. 14.
    Mertens, F.: Über einige asymptotische Gesetze der Zahlentheorie Google Scholar
  15. 15.
    Mertens, F.: Ein Beitrag zur analytischen Zahlentheorie. Üeber die Vertheilung der Primzahlen. J. Reine Angew. Math. 78, 46–62 (1874) zbMATHGoogle Scholar
  16. 16.
    Selberg, A.: Note on a paper by L.G. Sathe. J. Indian Math. Soc. 18, 83–87 (1954) zbMATHMathSciNetGoogle Scholar
  17. 17.
    Shapiro, H.N.: Distribution functions of additive arithmetic functions. Proc. Natl. Acad. Sci. USA 42, 426–430 (1956) ADSCrossRefzbMATHGoogle Scholar
  18. 18.
    Tenenbaum, G.: Introduction to Analytic and Probabilistic Number Theory. Cambridge Studies in Advanced Mathematics, vol. 46. Cambridge University Press, Cambridge (1995). Translated from the second French edition (1995), by C.B. Thomas Google Scholar
  19. 19.
    Turán, P.: On a theorem of Hardy and Ramanujan. J. Lond. Math. Soc. 9, 274–276 (1934) CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Mathematics DepartmentPrinceton UniversityPrincetonUSA
  2. 2.Department of MathematicsUniversity of British ColumbiaVancouverCanada
  3. 3.Landau Institute of Theoretical PhysicsMoscowRussia

Personalised recommendations